Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 64, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 7, 2014, 10:32 PM CDT for Humboldt County, Pocahontas County, Webster County, Iowa. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2014, 10:32 PM CDT (03:32 UTC)
- Expired
- May 7, 2014, 11:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Humboldt County, IA, Pocahontas County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 117 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4332 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
271
WUUS53 KDMX 080332
SVRDMX
IAC091-151-187-080415-
/O.NEW.KDMX.SV.W.0064.140508T0332Z-140508T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1032 PM CDT WED MAY 7 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WEBSTER COUNTY IN CENTRAL IOWA...
SOUTHEASTERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 1115 PM CDT
* AT 1031 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANSON...OR
12 MILES SOUTHEAST OF POCAHONTAS...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
DAKOTA CITY AND HUMBOLDT AROUND 1055 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PALMER...PIONEER...FRANK A GOTCH STATE PARK...GILMORE CITY...
LIVERMORE...HUMBOLDT MUNICIPAL AIRPORT...HARDY...BRADGATE...RENWICK
AND CLARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4291 9398 4262 9397 4248 9444 4256 9445
4256 9457 4262 9465 4291 9435
TIME...MOT...LOC 0331Z 229DEG 38KT 4259 9450
HAIL...1.00IN
WIND...60MPH
$$
PODRAZIK3 follow-up statements
675
WWUS53 KDMX 080350
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1050 PM CDT WED MAY 7 2014
IAC151-080359-
/O.CAN.KDMX.SV.W.0064.000000T0000Z-140508T0415Z/
POCAHONTAS IA-
1050 PM CDT WED MAY 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POCAHONTAS COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4291 9398 4262 9397 4248 9444 4282 9444
4291 9435
TIME...MOT...LOC 0349Z 236DEG 23KT 4264 9438
$$
IAC091-187-080415-
/O.CON.KDMX.SV.W.0064.000000T0000Z-140508T0415Z/
WEBSTER IA-HUMBOLDT IA-
1050 PM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHWESTERN WEBSTER AND HUMBOLDT COUNTIES...
AT 1049 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF HUMBOLDT...OR 10 MILES SOUTHWEST OF DAKOTA CITY...MOVING NORTHEAST
AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
DAKOTA CITY AND HUMBOLDT AROUND 1115 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PIONEER...FRANK A GOTCH STATE PARK...GILMORE CITY...LIVERMORE...
HUMBOLDT MUNICIPAL AIRPORT...HARDY...BRADGATE...RENWICK...CLARE AND
THOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4291 9398 4262 9397 4248 9444 4282 9444
4291 9435
TIME...MOT...LOC 0349Z 236DEG 23KT 4264 9438
HAIL...1.00IN
WIND...60MPH
$$
PODRAZIK779
WWUS53 KDMX 080405
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1105 PM CDT WED MAY 7 2014
IAC091-187-080415-
/O.CON.KDMX.SV.W.0064.000000T0000Z-140508T0415Z/
WEBSTER IA-HUMBOLDT IA-
1105 PM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHWESTERN WEBSTER AND SOUTHEASTERN HUMBOLDT COUNTIES...
AT 1104 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BADGER OR
JUST NORTH OF THE FORT DODGE REGIONAL AIRPORT...OR 8 MILES NORTH OF
FORT DODGE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN WEBSTER AND SOUTHEASTERN HUMBOLDT COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS...RENWICK...CLARE...FRANK A GOTCH STATE
PARK...THOR...HUMBOLDT MUNICIPAL AIRPORT...BARNUM...BADGER AND HARDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4291 9398 4262 9397 4250 9438 4271 9435
TIME...MOT...LOC 0404Z 231DEG 28KT 4262 9411
HAIL...1.00IN
WIND...60MPH
$$
PODRAZIK550
WWUS53 KDMX 080414
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1114 PM CDT WED MAY 7 2014
IAC091-187-080424-
/O.EXP.KDMX.SV.W.0064.000000T0000Z-140508T0415Z/
WEBSTER IA-HUMBOLDT IA-
1114 PM CDT WED MAY 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WEBSTER AND
SOUTHEASTERN HUMBOLDT COUNTIES WILL EXPIRE AT 1115 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4291 9398 4262 9397 4250 9438 4271 9435
TIME...MOT...LOC 0410Z 229DEG 38KT 4262 9411
$$
PODRAZIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:34 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 7, 8:34 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 834 PM CDT WED MAY 7 2014 .UPDATE... ISSUED AT 834 PM CDT WED MAY 7 2014 CONVECTION BREAKING OUT ACROSS KS AND NEBRASKA MOVING INTO WESTERN IA NOW. HOPWRF AND HRRR BOTH SUGGEST THAT CONVECTION WILL MAINTAIN OVERNIGHT AS LLJ KICKS IN ACROSS THE REGION. HAVE UPDATED WESTERN AND NORTHERN AREAS TO INCLUDE CHANCE STORMS FOR THE REMAINDER OF THE NIGHT. A FEW OF THE STORMS MAY BE STRONG ACROSS OUR WEST THIS EVENING...WITH ISO SEVERE POSSIBLE. MAY LATER GO CAT POPS ACROSS THE CORRIDOR OF MOST LIKELY OCCURRENCE...WAITING TO SEE HOW LONG THEY HOLD TOGETHER GIVEN SOME REMAINING CAP ALOFT./REV && .SHORT TERM /TONIGHT/... ISSUED AT 352 PM CDT WED MAY 7 2014 WARM FRONT LIFTING THROUGH THE CWA AND CURRENTLY STRETCHING ACROSS THE NORTHERN FEW TIERS OF COUNTIES. FRONT SHOULD CONTINUE TO LIFT NORTHWARD INTO MINNESOTA BY EARLY/MID EVENING. NAM TRIES TO INITIATE SOME ISOLATED STORMS IN VICINITY OF THE FRONT AND NOSE OF THETA-E ADVECTION ALOFT. LATEST MESO PARAMETERS SUGGEST DECENT CAPE...HOWEVER SOUNDINGS AND SPC MESO PAGE HAVE DECENT CINH IN PLACE AS WELL. THEREFORE HAVE KEPT THE FORECAST DRY FOR NOW WITH BETTER CHANCES OF CONVECTION EXPECTED TOWARD MID/LATE EVENING FURTHER NORTH INTO MINNESOTA AS LLJ KICKS IN. FOCUS THEN SHIFTS TOWARD LATE TONIGHT...WITH MOISTURE TRANSPORT AND THETA-E ADVECTION NOSES INTO THE WESTERN CWA. THEREFORE HAVE SOME CHANCE/SLIGHT CHANCE POPS ACROSS THE WESTERN CWA TOWARD 06Z-09Z WITH A LINE OF STORMS EXPECTED TO MOVE IN FROM ERN NE/SE SD LATE TONIGHT. ACTIVITY COULD SPREAD EASTWARD ACROSS THE ENTIRE CWA TOWARD SUNRISE THURSDAY. WITH THE CWA IN THE WARM SECTOR TONIGHT...INCREASING CLOUD COVER AND DEWPOINTS REMAINING AROUND 60...OVERNIGHT TEMPS SHOULD BE QUITE MILD OVERNIGHT ONLY DROPPING INTO 60S ACROSS THE ENTIRE CWA. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... ISSUED AT 352 PM CDT WED MAY 7 2014 THE PATTERN WILL REMAIN ACTIVE INTO NEXT WEEK WITH SWLY UPPER LEVEL FLOW TO SOME DEGREE UNTIL LONG WAVE TROUGH PASSAGE EITHER AROUND MON OR TUE. THE PRIMARY CONCERN WILL OBVIOUSLY BE TOMORROW HOWEVER WITH SEVERE WEATHER POTENTIAL. PRECIP WILL MAINLY BE NORTH AND WEST OF IA AT ONSET OF PERIOD /12Z/ ASSOCIATED WITH SYNOPTIC SCALE FORCING BUT CONVECTION MAY BE BRUSHING PORTIONS OF NW IA AS WELL. LOBE OF WEAKER FORCING WILL THEN LIFT INTO IA 18Z-00Z COINCIDENT WITH UPPER LEVEL JET AND AT FIRST GLANCE THIS SHOULD HELP OUR CONVECTIVE POTENTIAL. THERMODYNAMIC VARIABLES ARE SOMEWHAT LESS CONDUCIVE HOWEVER. MLCIN VALUES REMAIN FAIRLY HIGH THROUGHOUT THE DAY AND DO DIMINISH SOMEWHAT LATER IN THE AFTERNOON ALONG AND AHEAD OF THE FRONT...BUT THIS IS ALSO THE SAME TIME THAT THE MLCAPE AXIS LIFTS NORTHWARD INTO MN. THUS THE WINDOW WITH FAVORABLE INSTABILITY PARAMETERS COUPLED WITH ADEQUATE LOW LEVEL CONVERGENCE MAY BE SOMEWHAT SMALL. THE THREAT OF SEVERE WEATHER IS CONDITIONAL AND CERTAINLY THERE WITH DEEP SHEAR PUSHING 50KTS. THIS WOULD FAVOR SUPERCELLS...AT LEAST INITIALLY...HOWEVER THE SHEAR IS ORIENTED CLOSER TO THE FRONT AXIS THAN LINE NORMAL SO CONVECTION MAY EVENTUALLY EVOLVE INTO LINEAR RATHER THAN DISCRETE AND IS SUGGESTED BY SOME OF THE HI RES MODELS. CONVECTION SHOULD WANE OVERNIGHT WITH LOSS OF HEATING AND EVEN DIMINISHED LARGE SCALE FORCING AS IT BEGINS TO SPLIT. THIS SHOULD LEAD INTO FAIR WEATHER AND SEASONAL TEMPERATURES FRI BEFORE A RETURN TO MORE PRECIP CHANCES. ALTHOUGH GREENNESS TRENDS AND RECENT PRECIP MAY REDUCE THE THREAT SOMEWHAT...SOUNDINGS DO DEPICT DEEP MIXING AND A VERY DRY AIRMASS FRIDAY THAT COULD ELEVATE FIRE CONCERNS. RELATIVELY DEEP THERMODYNAMIC AND KINEMATIC FORCING WILL INCREASE LATER SATURDAY AND CONTINUE INTO THE EVENING UNTIL PASSAGE OF THE SURFACE FRONT. MODEL DIFFERENCES THEN BECOME MORE PROBLEMATIC WITH GFS MORE AGGRESSIVE AND ECMWF HOLDING FRONT BACK INTO SERN IA THROUGH MONDAY. THIS LEADS TO A PROLONGER PERIOD WITH POPS FAVORING THE ECMWF...ESPECIALLY SOUTH AND EAST WHERE CONVECTIVE POTENTIAL WOULD BE GREATER AS WELL. EVEN THE SLOWER ECMWF ENDS OUR POPS BY TUE HOWEVER SO THE END OF THE PERIOD SHOULD BE DRY. PERSISTENT AND PROGRESSIVE LONG WAVE TROUGHS THROUGH THE CONUS WILL NOT LEAD TO ANY TEMP EXTREMES INTO NEXT WEEK WITH TEMPS ESSENTIALLY CLOSE TO NORMAL. && .AVIATION...08/00Z ISSUED AT 629 PM CDT WED MAY 7 2014 MAIN CONCERNS THIS PERIOD WILL BE WIND AND THUNDER. VERY ISO SHOWERS POSSIBLE THUNDER DEVELOPING OVER WESTERN AREAS ATTM AND SOME INCREASE IN COVERAGE MAY OCCUR FOR THE NEXT COUPLE OF HOURS...THOUGH CAP IS PRETTY STRONG ACROSS THE REGION. OVER THE NORTH ALONG THE BOUNDARY ADDITIONAL EVE THUNDER POSSIBLE. WINDS REMAIN SOUTH TO SOUTHEAST AND ABOVE 12KTS TONIGHT...INCREASING AGAIN THURSDAY WITH GUST 30KTS AFT 14Z MOST AREAS. THUNDER CHANCES MAY OCCUR AFT 09Z NORTHEAST...BUT SOME UNCERTAINTY REMAINS. MAIN WAVE APPROACHING FROM WEST SHOULD BEGIN TO IMPACT AREA FROM 16-18Z WEST...18Z AND BEYOND EAST HALF THUR. FOR NOW HAVE INCLUDED VCTS SINCE FORCING UNCERTAINTY AND INITIATION TIME DIFFICULT TO PIN DOWN FOR NOW. WILL MONITOR EVENING TRENDS AND UPDATE FOR OVN TRENDS WITH NEXT PACKAGE./REV && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...REV SHORT TERM...BEERENDS LONG TERM...SMALL AVIATION...REV
Hazardous weather outlook, May 7, 8:39 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 839 PM CDT WED MAY 7 2014 IAZ023-024-033>035-044>047-057>059-070>072-081-082-092-093-090145- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE- BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION- TAYLOR-RINGGOLD- 839 PM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATER THIS EVENING AND OVERNIGHT. THOUGH SEVERE CHANCES REMAIN LIMITED OVERNIGHT ...AN ISOLATED SEVERE STORM WITH LARGE HAIL AND STRONG WINDS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. SOME STORMS...ESPECIALLY IN THE AFTERNOON AND EVENING...COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY ACROSS THE NORTHWEST. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS FROM SATURDAY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE STORMS APPEARS LOW AT THIS TIME BUT WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING BUT IS NOT EXPECTED OVERNIGHT TONIGHT. IAZ004>007-015>017-025>028-036>039-048>050-060>062-073>075- 083>086-094>097-090145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA- CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 839 PM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. AT THIS TIME THE SEVERE THREAT IS MARGINAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. SOME STORMS...ESPECIALLY IN THE AFTERNOON AND EVENING...COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY ACROSS THE NORTHWEST. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS FROM SATURDAY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE STORMS APPEARS LOW AT THIS TIME BUT WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING BUT IS NOT EXPECTED OVERNIGHT TONIGHT. REV
In the hours before
Special weather statement, May 7, 9:03 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 903 PM CDT WED MAY 7 2014 IAZ033-044-045-057-080315- SAC-CRAWFORD-CARROLL-AUDUBON- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...DENISON...CARROLL...AUDUBON... EXIRA 903 PM CDT WED MAY 7 2014 ...LINE OF STRONG THUNDERSTORMS OVER SOUTHWEST AND WESTERN IOWA... A LINE OF STRONG THUNDERSTORMS OVER SOUTHWEST IOWA IS MOVING TO THE NORTH NORTHEAST TOWARD CRAWFORD COUNTY AND MAY AFFECT THE AREA WITHIN THE NEXT HOUR...OR BY ABOUT 10 PM CDT THIS WEDNESDAY EVENING. BRIEF HEAVY RAINFALL...AND POTENTIALLY HAIL AND WIND MAY ACCOMPANY THESE STORMS AS THEY MOVE TO THE NORTHEAST AT 25 MPH. BE ALERT TO CHANGING WEATHER CONDITIONS THIS EVENING. AT THIS TIME THERE ARE NO WATCHES IN EFFECT...BUT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT. REV
Local storm report, May 7, 10:03 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1003 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HAIL NNW LYTTON 42.42N 94.87W
05/07/2014 E1.75 INCH SAC IA TRAINED SPOTTER
&&
BFLocal storm report, May 7, 10:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1031 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM NON-TSTM WND GST ROCKWELL CITY 42.40N 94.63W
05/07/2014 E60 MPH CALHOUN IA OTHER FEDERAL
REPORTED FROM RWIS STATION.
1010 PM HAIL 3 SW JOLLEY 42.44N 94.76W
05/07/2014 E2.00 INCH CALHOUN IA STORM CHASER
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:35 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 40 min |
| May 7, 9:57 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 48 min |
| May 8, 12:24 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 51 min |
| May 8, 1:02 AM CDT | Special Weather Statement | DMX | Audubon | 28 min |
| May 8, 1:13 AM CDT | Special Weather Statement | DMX | Calhoun, Sac | 32 min |
| May 8, 2:01 AM CDT | Special Weather Statement | DMX | Calhoun, Humboldt | 29 min |
| May 8, 2:41 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hancock, Humboldt, Wright | 49 min |
| May 8, 3:12 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright | 48 min |
| May 8, 1:12 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 48 min |
| May 8, 1:43 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 47 min |
| May 8, 4:49 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 41 min |
| May 8, 4:57 PM CDT | Tornado Warning | DMX | Carroll, Greene | 33 min |
| May 8, 5:19 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Greene, Guthrie | 41 min |
| May 8, 5:25 PM CDT | Tornado Warning | DMX | Guthrie | 35 min |
| May 8, 5:27 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 48 min |
| May 8, 5:41 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 19 min |
| May 8, 6:13 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 47 min |
| May 8, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.